MAUDE Adverse Event Report: ARTHREX, INC. BATTERY PACK,UNSTRL,LI-ION FOR AR-300MD0; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. BATTERY PACK,UNSTRL,LI-ION FOR AR-300MD0; POWERED SURG ORTHOPEDIC INSTR
Model Number BATTERY PACK,UNSTRL,LI-ION FOR AR-300MD0
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 05/05/2023, it was reported by a sales representative via email that an ar-300l (battery pack for ar-300 li-ion) exploded and was stuck in ar-300lbh (li-ion battery housing for ar-300).This was detected at an unspecified time on 05/05/2023 with no case involvement.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to environmental due to moisture intrusion.Per dfu-0223-eo revision 0, precautions: 6.The battery packs are not to be cleaned and disinfected in a thermo washer disinfector 9.Liquid on the battery and handpiece contacts may damage the device.Before connecting the battery housing, ensure the receptacles are clean and dry.
 
Additional Manufacturer Narrative
The complaint allegation is not confirmed.Based on the images provided from the field, arthrex concluded a most likely cause.This failure can be attributed to misuse caused by a user mishandling, such as attempting to remove the stabmagnet d3x4 from its housing - or the use of excessive force.The failure mode of the complaint allegation is deduced to be rapid disassembly of the pack housing.

Brand Name
BATTERY PACK,UNSTRL,LI-ION FOR AR-300MD0
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key17022998
Report Number1220246-2023-06805
Device Sequence Number6872649
Product Code HWE
UDI-Device Identifier00888867100145
UDI-Public00888867100145
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBATTERY PACK,UNSTRL,LI-ION FOR AR-300MD0
Device Catalogue NumberAR-300L
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer10/07/2024
12/17/2024
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date10/15/2024
12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown